Texas, 2010

Wildfire in Texas, September 6, 2010

September 6, 2010 · NWS AMA · 1 event in 1 county or zone

The wildfire which began around 1530 CST about ten miles south southeast of Follett Texas in Lipscomb County consumed an estimated seven hundred and fifty acres. The wildfire was located just off Farm to Market Road 3004 about one half mile east of County Road 29.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The wildfire which began around 1530 CST about ten miles south southeast of Follett Texas in Lipscomb County consumed an estimated seven hundred and fifty acres. The wildfire was located just off Farm to Market Road 3004 about one half mile east of County Road 29. No damage or injuries were reported and a total of thirteen fire departments and other agencies responded to the fire. The wildfire was contained around 2200 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 1:34 PM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 6, 1:34 PM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
234 PM CDT MON SEP 6 2010

.DISCUSSION...
SURFACE TROUGH LOCATED FROM A SURFACE LOW IN BEAVER COUNTY OK
SOUTHWESTWARD TO NEAR GLENRIO ON THE TX AND NM STATE LINE. COLD
FRONT LOCATED FROM NEAR KDDC TO THE SURFACE LOW AND THEN EXTENDING
WESTWARD TO AROUND KTAD. FRONT CONTINUES TO SLOWLY PUSH SOUTHWARD AND
EXPECTED TO PUSH THROUGH THE FORECAST AREA LATER TONIGHT. SHORT RANGE
MODELS CONTINUE TO DEPICT CONVECTION BREAKING OUT ALONG AND AHEAD OF
THE PRE-FRONTAL SURFACE TROUGH LATER TODAY AND TONIGHT MAINLY ACROSS
THE EASTERN AND NORTHEASTERN PANHANDLES. LEFT SLIGHT CHANCE POPS
ALONE TONIGHT AS STILL LOOK ON TRACK. MODELS INDICATING THE FRONT
BECOMING STATIONARY TUESDAY ACROSS OK AND THE TX SOUTH PLAINS REGION
AND THEN LIFTING BACK TO THE NORTH AS A WARM FRONT TUESDAY AFTERNOON
AND EVENING. FRONT EXPECTED TO PUSH AS FAR NORTH AS THE EASTERN AND
SOUTHERN TX PANHANDLE BY 00Z WEDNESDAY. CONVECTION SHOULD BREAK OUT
ALONG THE FRONTAL BOUNDARY TUESDAY AFTERNOON AND TUESDAY NIGHT. WILL
HOLD ON TO SLIGHT CHANCE POPS ACROSS THE EASTERN AND SOUTHERN TX
PANHANDLE AFTER 18Z TUESDAY.

ATTENTION THEN TURNS TO THE SOUTHEAST OF THE PANHANDLES WHERE THE
REMAMNANTS OF TROPICAL SYSTEM HERMINE FORECAST TO TRACK NORTHWEST
ACROSS SOUTH CENTRAL TX BY LATE TUESDAY AND THEN ACROSS WEST CENTRAL
TX WEDNESDAY. THE CENTER OF THIS TROPICAL SYSTEM THEN EXPECTED TO
LIFT NORTH AND EAST FROM AROUND THE KABI AREA INTO SOUTHWESTERN OK BY
WEDNESDAY NIGHT. THE WESTERN FRINGES MAY BRUSH THE EASTERN PANHANDLES
MAINLY ALONG AND EAST OF THE CAPROCK WEDNESDAY NIGHT BEFORE THE
SYSTEM COMPLETELY EXITS THE PANHANDLES BY THURSDAY. WILL ADJUST
SLIGHT CHANCE TO CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT TO FOCUS
BEST CHANCES ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA WITH
LESSER OR NO CHANCES FURTHER TO THE WEST. STRONGER COLD FRONT TO PUSH
THROUGH THE FORECAST AREA LATE FRIDAY OR FRIDAY NIGHT. NEAR OR
SLIGHTLY BELOW SEASONABLE NORMS ON TEMPS TUESDAY AND WEDNESDAY AFTER
FROPA AND WITH INCREASED CLOUD COVER AND CHANCES FOR CONVECTION.
WARMER AND DRIER THURSDAY AND FRIDAY...THEN NEAR SEASONABLE NORMS FOR
THE UPCOMING WEEKEND BEHIND NEXT FRONT LATER THIS WEEK.

SCHNEIDER

&&

.FIRE WEATHER...
LITTLE OR NO FIRE WEATHER CONCERNS THROUGH MID WEEK AS COOLER TEMPS
AND INCREASED HUMIDITY VALUES ALONG WITH LIGHTER WINDS EXPECTED. FIRE
WEATHER CONCERNS ARE EXPECTED TO INCREASE DURING THE LATTER HALF OF
THIS WEEK AND INTO THE UPCOMING WEEKEND AS MUCH DRIER CONDITIONS
EXPECTED.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                58  81  60  76  60 /  10  10  20  40  20
BEAVER OK                  56  78  62  84  62 /  20  10  20  30  30
BOISE CITY OK              51  81  57  82  58 /  10  10  10  20  20
BORGER TX                  59  84  62  79  65 /  10  10  20  40  20
BOYS RANCH TX              57  83  59  82  62 /  10  10  10  30  20
CANYON TX                  58  81  60  77  59 /  10  10  20  40  20
CLARENDON TX               63  86  63  74  62 /  10  20  20  60  30
DALHART TX                 53  83  57  80  56 /  10  10  10  20  20
GUYMON OK                  54  81  59  81  60 /  10  10  10  20  20
HEREFORD TX                58  82  59  83  60 /  10  10  20  30  20
LIPSCOMB TX                57  80  63  78  61 /  20  20  20  50  30
PAMPA TX                   58  83  61  75  62 /  20  20  20  40  30
SHAMROCK TX                66  84  65  75  63 /  10  20  20  60  40
WELLINGTON TX              66  87  66  77  63 /  10  20  20  70  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/11
Hazardous weather outlook, Sep 6, 2:24 PM CST, 1 hour 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
324 PM CDT MON SEP 6 2010

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
324 PM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT
ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS
PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A DRY SUB CLOUD
LAYER WILL POSE A THREAT FOR GUSTY WINDS IF ANY STORMS DEVELOP. WINDS
WILL SHIFT FROM THE NORTH AT 15 TO 25 MPH AS A COLD FRONT MOVES
THROUGH THE PANHANDLES THIS AFTERNOON AND EVENING. THUS...CAUTION IS
ADVISED ON AREA LAKES THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN OKLAHOMA PANHANDLE
AND SOUTHEAST HALF OF THE TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT.
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY AND WEDNESDAY NIGHT AS
THE REMNANTS OF TROPICAL STORM HERMINE MOVE NORTH INTO THE SOUTHERN
PLAINS. LIMITED INSTABILITY WILL KEEP THE SEVERE WEATHER THREAT
RATHER LOW. HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY
ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lipscomb

When
September 6, 3:30 PM CST to 10:00 PM CST
Where
Lipscomb forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261836.